MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ3, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

EXACTECH, INC. CR TIBIAL INSERT SZ3, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number CR TIBIAL INSERT SZ3, 15MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Swelling/ Edema (4577); Aseptic loosening (4883)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, this 66 y/o male patient had both right and left primary cr tka's done in 2012.The patient presented to surgeon's office originally for his right knee, having pain, swelling, and stiffness.Surgeon performed a right total knee revision tka on the patient.The patient had evident osteolysis and poly wear on the x-ray.The date of the right knee revision was not given.The surgeon said that the original poly was destroyed when removed and the patient had substantial lysis in the tissues and bones.The right knee tibia implant was loose and so he revised the primary tka to a revision tka of another company.The patient presents to be doing well post right knee total revision.The devices are not available for evaluation.
 
Additional Manufacturer Narrative
Concomitant medical products: cemented cr femoral sz 3 (cat#: 200-01-03/serial#: (b)(4).Cemented finned tib.Tra sz 3f/4t (cat#: 200-04-34/serial#: (b)(4).Inset patella 26mm (cat#: 200-05-26/serial#: (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Section d10: concomitant medical products: cemented cr femoral sz 3 (cat# 200-01-03/serial# (b)(6)).Cemented finned tib.Tra sz 3f/3t (cat# 200-04-33/serial# (b)(6)).Inset patella 26mm (cat# 200-05-26/serial# (b)(6)).
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3 the revision reported was likely the result of prosthesis wear of the tibial insert, osteolysis, and tibial loosening.The wear may have been due to a combination of third body wear, positioning of the components, instability, and/or patient related conditions.The reported aseptic (non-infected) tibial loosening/osteolysis may have been due to an insufficient bond between the tibial tray and the bone.However, this cannot be confirmed as the components were not returned for evaluation and images/radiographs were not provided.It is unclear if the reported loosening may have contributed to the wear or if the wear may have contributed to the reported loosening.The most probable root cause associated with the reported event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.Also, the most probable root cause associated with the reported event of ¿osteolysis¿ is associated with destruction or disappearance of bone tissue likely related to weakened integration of an implant at the bone-implant interface.Furthermore, the most probable root cause associated with the event of ¿loosening- tibial¿ associated with weakened integration of the tibial component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b3 (remove erroneous date from initial report- date of event unknown), d6a, d8, e4 (remove erroneous entry form initial report), h6: clinical codes, component code, investigation findings and investigation conclusions., h10, h11.H10: multiple mdr reports were filed for this event, please see associated report: 1038671-2026-00297.The revision reported was likely the result of prosthesis wear of the tibial insert, osteolysis, and tibial loosening.The wear may have been due to a combination of third body wear, positioning of the components, instability, and/or patient related conditions.The reported aseptic (non-infected) tibial loosening/osteolysis may have been due to an insufficient bond between the tibial tray and the bone.However, this cannot be confirmed as the components were not returned for evaluation and images/radiographs were not provided.It is unclear if the reported loosening may have contributed to the wear or if the wear may have contributed to the reported loosening.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ3, 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
ashley harris
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15633441
Report Number1038671-2022-01334
Device Sequence Number20283043
Product Code JWH
UDI-Device Identifier10885862040275
UDI-Public10885862040275
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2018
Device Model NumberCR TIBIAL INSERT SZ3, 15MM
Device Catalogue Number200-23-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer05/10/2023
06/22/2023
03/12/2026
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date06/07/2023
07/20/2023
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight107 KG